Archive for Mathematical Logic 50 (1-2):1-17 (2011)

Abstract
In this paper we prove three theorems about the theory of Borel sets in models of ZF without any form of the axiom of choice. We prove that if ${B\subseteq 2^\omega}$ is a G δσ -set then either B is countable or B contains a perfect subset. Second, we prove that if 2 ω is the countable union of countable sets, then there exists an F σδ set ${C\subseteq 2^\omega}$ such that C is uncountable but contains no perfect subset. Finally, we construct a model of ZF in which we have an infinite Dedekind finite ${D\subseteq 2^\omega}$ which is F σδ
Keywords Dedekind finite  Perfect set  Countable sets of reals  Countable axiom of choice
Categories (categorize this paper)
DOI 10.1007/s00153-010-0195-6
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 59,759
Through your library

References found in this work BETA

Believing the Axioms. I.Penelope Maddy - 1988 - Journal of Symbolic Logic 53 (2):481-511.
The Axiom of Choice.Thomas Jech - 1973 - North-Holland.
The Structure of Amorphous Sets.J. K. Truss - 1995 - Annals of Pure and Applied Logic 73 (2):191-233.
On o-Amorphous Sets.P. Creed & J. K. Truss - 2000 - Annals of Pure and Applied Logic 101 (2-3):185-226.

View all 10 references / Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

The First-Order Structure of Weakly Dedekind-Finite Sets.A. C. Walczak-Typke - 2005 - Journal of Symbolic Logic 70 (4):1161 - 1170.
Bad Groups of Finite Morley Rank.Luis Jaime Corredor - 1989 - Journal of Symbolic Logic 54 (3):768-773.
Borel Structures and Borel Theories.Greg Hjorth & André Nies - 2011 - Journal of Symbolic Logic 76 (2):461 - 476.
Continuum-Many Boolean Algebras of the Form [Image] Borel.Michael Ray Oliver - 2004 - Journal of Symbolic Logic 69 (3):799 - 816.
On Relatively Analytic and Borel Subsets.Arnold W. Miller - 2005 - Journal of Symbolic Logic 70 (1):346 - 352.
Homogeneous and Universal Dedekind Algebras.George Weaver - 2000 - Studia Logica 64 (2):173-192.
Borel Equivalence Relations Which Are Highly Unfree.Greg Hjorth - 2008 - Journal of Symbolic Logic 73 (4):1271-1277.
Measurable Chromatic Numbers.Benjamin D. Miller - 2008 - Journal of Symbolic Logic 73 (4):1139-1157.

Analytics

Added to PP index
2013-10-27

Total views
28 ( #380,114 of 2,432,582 )

Recent downloads (6 months)
4 ( #170,105 of 2,432,582 )

How can I increase my downloads?

Downloads

My notes